Alert archive / Maryland / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Pittsburgh, PA

January 23, 2015

NWS Pittsburgh, PA issued this winter storm warning at Jan 23, 2015, 4:27 PM EST. It took effect at Jan 23, 2015, 6:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2015, 4:27 PM EST (21:27 UTC)
In effect from
Jan 23, 2015, 6:00 PM EST
Expired
Jan 24, 2015, 3:29 AM EST
In force
9 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WWUS41 KPBZ 232127
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 PM EST FRI JAN 23 2015

MDZ001-WVZ041-240530-
/O.UPG.KPBZ.WW.Y.0006.150123T2300Z-150124T1500Z/
/O.NEW.KPBZ.WS.W.0002.150123T2300Z-150124T1500Z/
GARRETT-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...PARSONS
427 PM EST FRI JAN 23 2015

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 10 AM EST SATURDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* ICE ACCUMULATIONS...TRACE TO A TENTH OF AN INCH.

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* SNOW/ICE BEGINNING...LATE THIS AFTERNOON.

* PERIOD OF MOST INTENSE SNOW/ICE...THIS EVENING.

* SNOW/ICE ENDING...SATURDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW
  AND ICE COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SNOW...SLEET...OR ICE WILL MAKE
TRAVEL HAZARDOUS. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL
WEATHER SERVICE BY CALLING...412-262-1988... POSTING TO THE NWS
PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074-076-240530-
/O.EXA.KPBZ.WW.Y.0006.150123T2300Z-150124T1500Z/
WESTMORELAND RIDGES-FAYETTE RIDGES-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...CHAMPION...
OHIOPYLE
427 PM EST FRI JAN 23 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM EST
SATURDAY.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* SNOW/ICE BEGINNING...LATE THIS AFTERNOON.

* PERIOD OF MOST INTENSE SNOW/ICE...THIS EVENING.

* SNOW/ICE ENDING...SATURDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW COVERED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW AND ICE
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING
412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR
USING TWITTER @NWSPITTSBURGH.

&&

$$

WVZ023-240530-
/O.CON.KPBZ.WW.Y.0006.150123T2300Z-150124T1500Z/
PRESTON-
INCLUDING THE CITY OF...KINGWOOD
427 PM EST FRI JAN 23 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* ICE ACCUMULATIONS...TRACE TO A TENTH OF AN INCH.

* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* SNOW/ICE BEGINNING...LATE THIS AFTERNOON.

* PERIOD OF MOST INTENSE SNOW/ICE...THIS EVENING.

* SNOW/ICE ENDING...SATURDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  AND ICE COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW OR FREEZING RAIN WILL
CAUSE TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT
SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY
CALLING 412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK
PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$


34
3 follow-up statements
333 
WWUS41 KPBZ 240229
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
929 PM EST FRI JAN 23 2015

MDZ001-WVZ041-241030-
/O.CON.KPBZ.WS.W.0002.000000T0000Z-150124T1500Z/
GARRETT-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...PARSONS
929 PM EST FRI JAN 23 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* ICE ACCUMULATIONS...TRACE TO A TENTH OF AN INCH.

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* PERIOD OF MOST INTENSE SNOW/ICE...THROUGH LATE TONIGHT.

* SNOW/ICE ENDING...SATURDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  AND ICE COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SNOW...SLEET...OR ICE WILL MAKE
TRAVEL HAZARDOUS. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL
WEATHER SERVICE BY CALLING...412-262-1988... POSTING TO THE NWS
PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074-076-WVZ023-241030-
/O.CON.KPBZ.WW.Y.0006.000000T0000Z-150124T1500Z/
WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...CHAMPION...
OHIOPYLE...KINGWOOD
929 PM EST FRI JAN 23 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* ICE ACCUMULATIONS...TRACE.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* PERIOD OF MOST INTENSE SNOW...LATE TONIGHT

* SNOW ENDING...SATURDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW AND ICE
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$
761 
WWUS41 KPBZ 240254
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
954 PM EST FRI JAN 23 2015

MDZ001-WVZ041-241100-
/O.CON.KPBZ.WS.W.0002.000000T0000Z-150124T1500Z/
GARRETT-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...PARSONS
954 PM EST FRI JAN 23 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* ICE ACCUMULATIONS...AROUND A TRACE.

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* PERIOD OF MOST INTENSE SNOW/ICE...THROUGH LATE TONIGHT.

* SNOW/ICE ENDING...SATURDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  AND ICE COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SNOW...SLEET...OR ICE WILL MAKE
TRAVEL HAZARDOUS. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL
WEATHER SERVICE BY CALLING...412-262-1988... POSTING TO THE NWS
PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074-076-WVZ023-241100-
/O.CON.KPBZ.WW.Y.0006.000000T0000Z-150124T1500Z/
WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...CHAMPION...
OHIOPYLE...KINGWOOD
954 PM EST FRI JAN 23 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* ICE ACCUMULATIONS...AROUND A TRACE.

* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* PERIOD OF MOST INTENSE SNOW...LATE TONIGHT

* SNOW ENDING...SATURDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW AND ICE
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$
860 
WWUS41 KPBZ 240829
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
329 AM EST SAT JAN 24 2015

MDZ001-WVZ041-241500-
/O.CAN.KPBZ.WS.W.0002.000000T0000Z-150124T1500Z/
/O.EXA.KPBZ.WW.Y.0006.000000T0000Z-150124T1500Z/
GARRETT-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...PARSONS
329 AM EST SAT JAN 24 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM EST
THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES...UP TO 5 ON THE
  HIGHEST TERRAIN.

* SNOW ENDING...BY MID MORNING. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW AND ICE
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$

PAZ074-076-WVZ023-241500-
/O.CON.KPBZ.WW.Y.0006.000000T0000Z-150124T1500Z/
WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...CHAMPION...
OHIOPYLE...KINGWOOD
329 AM EST SAT JAN 24 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES.

* SNOW ENDING...BY MID MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. USE CAUTION WHILE DRIVING AND REPORT SNOW AND ICE
ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-
1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING
TWITTER @NWSPITTSBURGH.

&&

$$

07

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Jan 23, 10:17 AM EST, 6 hours 10 minutes earlier.

Area forecast discussion, Jan 23, 10:17 AM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1017 AM EST FRI JAN 23 2015

.SYNOPSIS...
HIGH PRESSURE WILL BRIEFLY BUILD IN TODAY UNTIL SEVERAL AREAS OF
LOW PRESSURE BRING INCREASING CHANCES FOR SNOW TONIGHT THROUGH
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH THIS UPDATE...ONLY MINOR ADJUSTMENTS MADE TO CLOUD COVER
WORDING AS CLEARING HAS OCCURRED FROM I-70 SOUTHWARD.
OTHERWISE...NO OTHER ADJUSTMENTS NEEDED AT THIS POINT.

PREVIOUS...LLVL CLDS WL RMN LOCKED UNDER A TEMP INVERSION THIS
MRNG. SBSDNC UNDER BLDG HIGH PRES SHOULD ALLOW FOR THE LLVL CLDS
TO BREAK...THOUGH MID LVL CLDS WL BE INCRG AHD OF THE NXT APCHG
SHRTWV. NR SEASONAL AVG TEMPS WERE FCST BASED ON THE LATEST SREF
NMBRS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE APCHG SHRTWV WL CROSS THE ERN CONUS TNGT AS A DVLPG SFC LOW
TRACKS FM THE GULF COAST TO THE MID ATLANTIC RGN. RECENT MDL
TRENDS HAVE SHIFTED THE NRN FLANK OF PCPN ASSOCIATED WITH THIS
WAVE FURTHER N INTO OUR RGN...THOUGH THEY CONT TO VARY FM RUN TO
RUN ON SPECIFICS. PREFERRED THE MORE CONSISTENT SREF SOLN TO
SMOOTH OUT THE DIFFERENCES. GENLY EXPG 2-4 INCHES OF SNW IN THE
HIGHER TERRAIN OF WV AND MD...AND ISSUED A WINTER WEA ADVY FOR
THIS AREA. CRITICAL THICKNESSES AND MDL SOUNDING PROFILES INDICATE
SOME POTENTIAL FOR FRZG RAIN TO MIX IN ALSO. LESSER AMTS ARE EXPD
FURTHER N AND W WHERE SOME RAIN MAY MIX IN ERLY AS WELL.

THE SHRTWV IS PROGGED TO EXIT THE RGN SAT...THOUGH SOME LGT
LINGERING UPSLOPE SNW SHWRS ARE PSBL AS THE AREA RMNS UNDER BROAD
UPR TROFG.

A DEEPENING SHRTWV IS EXPD TO MOVE ACRS THE UPR OH VLY AND GT LKS
RGN SUN INTO MON. MDL DIFFERENCES STILL EXIST IN PLACEMENT OF THE
SFC AND MID LVL LOWS AND HOW MUCH WRM ADVCTN OCCURS AHD OF
THEM...WHICH WL IMPACT SNWFALL AMTS. A BLEND OF GUIDANCE INDICATES
ADVY LVL SNWFALL IS LIKELY ACRS MUCH OF THE AREA...AND WL CONT TO
MONITOR THE TRENDS AND INCLUDE IN THE HWO.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM FORECAST WL FEATURE MODERATING TEMPS AFTR A COLD
FIRST HALF OF THE WEEK AS THE ERN CONUS TROF FILLS. SFC HIGH UNDR
FLAT SHRTWV RIDGING SHOULD SUPPRESS PCPN UNTIL THE APCH OF LATE
WEEK LOW PRES. LITTLE DEVIATION FM WPC GUIDANCE WAS NEEDED.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
MVFR TO LCL IFR CIGS WL PERSIST THROUGH THE MRNG AS SBSDNCE
INVERSION SLOWLY LWRS. IFR IS STILL EXPECTED AT FKL AND DUJ
THROUGH THE PERIDAWN HRS. SHRTWV RIDGING IN ADVN OF DEEPENING LOW
OVR THE LOWER MS VALLEY IS EXPECT TO INCRS SBSDNC SUFFICIENTLY TO
SPPRT VFR AS THE DAY PROGRESSES. EXPECT CONDITION DETERIORATION
ONCE AGAIN TNGT...PRIMARILY TO MVFR...AS THE WRN FLANK OF MID
ATLANTIC REGION LOW PRES CLIPS THE AREA.

.OUTLOOK.../SATURDAY THROUGH WEDNESDAY/...
CROSSING LOW PRES IS LIKELY TO SPAWN RESTRICTIONS S AND E OF PIT
ON SATURDAY...AND OVR ALL TERMINALS ON SUNDAY AND MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR MDZ001.
OH...NONE.
PA...NONE.
WV...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR WVZ023-041.

&&
Hazardous weather outlook, Jan 23, 3:44 AM EST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 AM EST FRI JAN 23 2015

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-240845-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
344 AM EST FRI JAN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACCUMULATING SNOW IS LIKELY LATE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-240845-
GARRETT-PRESTON-TUCKER-
344 AM EST FRI JAN 23 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ACCUMULATING SNOW IS LIKELY AGAIN LATE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

07

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:11 AM ESTWinter Weather AdvisoryPBZ31 hr

Nearby

Winter Storm Warnings in Maryland, 2015Winter Storm Warnings in West Virginia, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.